Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 409, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 5, 2001, 10:39 PM CDT for Custer County, Dewey County, Roger Mills County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 5, 2001, 10:39 PM CDT (03:39 UTC)
- Expired
- Jun 5, 2001, 11:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Custer County, OK, Dewey County, OK, Roger Mills County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 11:25 PM CDT | Hail 1 | Moorewood, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 2039 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
504 WUUS54 KOUN 060342 SVROKC OKC039-043-129-060430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1039 PM CDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWEST DEWEY COUNTY IN NORTHWEST OKLAHOMA NORTHWEST CUSTER COUNTY IN WESTERN OKLAHOMA ROGER MILLS COUNTY IN WESTERN OKLAHOMA * UNTIL 1130 PM CDT * AT 1039 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR LEEDEY...MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM. ANOTHER SEVERE THUNDERSTORM WAS APPROACHING THE STATE LINE NORTHWEST OF REYDON. THIS STORM LIKELY CONTAINS HAIL TO THE SIZE OF QUARTERS...OR LARGER...AND WAS MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE ANGORA...CHEYENNE...CRAWFORD... LEEDEY...MOOREWOOD...REYDON...ROLL AND STRONG CITY HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS... DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL. LAT...LON 3580 9999 3549 9998 3570 9916 3597 9929 ANDRA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:30 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 5, 9:30 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT TUE JUN 5 2001 MAIN CHANGES TO GOING FORECAST WILL BE TO CLEAN UP A FEW ZONE GROUPS PER ONGOING CONVECTION. MINIMAL THREAT OF CONVECTIVE ACTIVITY ACROSS CENTRAL OKLAHOMA THROUGH WESTERN NORTH TEXAS...SO MAY LOWER POPS A BIT FOR TONIGHT. SOUTHEAST ACTUALLY MAY HAVE A LITTLE BETTER CHANCE WITH A LOOK AT LATEST MODEL DATA AND SATELLITE TRENDS. BEST CHANCES FOR RAIN TONIGHT WILL WEST CENTRAL THROUGH NORTH CENTRAL OKLAHOMA AND WILL LEAVE HIGHEST POPS IN THESE LOCATIONS. FOR WEDNESDAY...SEVERAL PARAMETERS WILL BE BATTLING IT OUT. WE WILL SEE EROSION OF CAP AND INCREASE IN MOISTURE AS A RESULT OF TROPICAL SYSTEM SHIFTING NORTH. THERE WILL ALSO BE LEFT-OVER BOUNDARIES...WITH THE MAIN SYNOPTIC SCALE BOUNDARY OVER NORTHERN THROUGH WESTERN ZONES. QUESTION WILL BE HOW EXTENSIVE MID/HIGH LEVEL CLOUDS WILL BE TO INHIBIT INSOLATION. ALTHOUGH CAPE/SHEAR VALUES WILL BE DIMINISHED FROM WHAT WE SAW TODAY...EFFICIENT RAIN PRODUCERS ARE EXPECTED. THUS...ONLY MINOR TWEAKS TO 2ND PERIOD WITH NO CHANGES EXPECTED BEYOND THAT. FCSTID= 11 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 5, 5:42 PM CDT, 4 hours 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0542 PM 14 NE CAMP HOUSTON OK 1.00 INCH HAIL
06/05/01 WOODS RPTD BY PUBLIC.
TLLocal storm report, Jun 5, 7:44 PM CDT, 2 hours 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 18 NNE MOORELAND OK 1.00 INCH HAIL
06/05/01 WOODWARD REPORTED BY PUBLIC
0725 PM SHATTUCK OK .88 INCH HAIL
06/05/01 ELLIS REPORTED BY PUBLIC
0726 PM WOODWARD OK .88 INCH HAIL
06/05/01 K WOODWARD REPORTED BY PD.Local storm report, Jun 5, 8:02 PM CDT, 2 hours 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 9 SW WOODWARD OK 1.00 INCH HAIL
06/05/01 WOODWARD REPORTED BY PUBLICLocal storm report, Jun 5, 8:12 PM CDT, 2 hours 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
812 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM WOODWARD OK .88 INCH HAIL
06/05/01 WOODWARD REPORTED BY PD
0802 PM 1 N SHATTUCK OK 1.25 INCH HAIL
06/05/01 ELLIS QUARTER TO HALF DOLLAR
HAIL. REPTD BY COOP OBSVR.Local storm report, Jun 5, 8:41 PM CDT, 1 hour 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
841 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0833 PM WOwODWARD OK FLOODING
06/05/01 WOODWARD WWR OHP RPTD SIG STREET
FLOODING IN S PRTS OF WWR.Local storm report, Jun 5, 9:59 PM CDT, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM 4 NNW CAMARGO OK 67 MPH WIND GUST
06/05/01 DEWEY MEASURED BY OKLAHOMA
MESONET.
0842 PM 2 E TANGIER OK .88 &INCH HAIL
06/05/01 WOODWARD RPTD BY CO S.O.
TLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:01 PM CDT | Tornado Warning | OUN | Woods | 44 min |
| Jun 5, 7:10 PM CDT | Tornado Warning | OUN | Major | 35 min |
| Jun 5, 7:25 PM CDT | Tornado Warning | OUN | Woodward | 35 min |
| Jun 5, 7:41 PM CDT | Tornado Warning | OUN | Major, Woods | 49 min |
| Jun 5, 7:56 PM CDT | Tornado Warning | OUN | Woodward | 34 min |
| Jun 5, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 60 min |
| Jun 5, 8:26 PM CDT | Flash Flood Warning | OUN | Woodward | 3 hr |
| Jun 5, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 49 min |
| Jun 5, 8:57 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis | 63 min |
| Jun 5, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 47 min |
| Jun 5, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 47 min |
| Jun 6, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Kiowa, Washita | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.